New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rainbowinthesky
Regular Member


Date Joined Apr 2012
Total Posts : 25
   Posted 5/26/2012 3:46 PM (GMT -6)   
My daughter has been on Zoton Fastab for 6 weeks now and got a few itchy spots a couple of days ago for which I gave her antihistamine. Still itchy yesterday and then today a few more spots. Went to the pharmacy and was given an antihistamine cream. By the time I got home she had developed more spots and continued to do so over the next hour or so until she had around 40 -45.
Spoke to the out of hours doctor and took her to see them. Doctor said he thinks it is caused by her PPIs and the rash has become infected. She needs to stay on the tablets and have the side effects treated and he has given her a stronger antihistamine and cream with antiobiotics and steroids.

Is this common? What can I expect now? She is not due to see her gastro till mid June.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/26/2012 3:53 PM (GMT -6)   
I'd stop the PPIs.
Joy

rainbowinthesky
Regular Member


Date Joined Apr 2012
Total Posts : 25
   Posted 5/26/2012 3:55 PM (GMT -6)   
Why? When I stopped her last type due to her having awful stomach pains with them the gastro told me I should have continued with them despite this. Fortunately the Zoton are not as bad. The doctor I saw today also said I need to stick with them for her and manage the side effects.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/26/2012 7:43 PM (GMT -6)   
I wouldn't want to suffer such allergic reactions.
If she's willing to do the suffering and the doctor is okay with her having allergic reactions then keep doing it.
IMHO I'd quit the drug because I have multiple drug allergies and I've nearly died from one of my reactions (hives and swelling).
Talk to an allergist or a different GI, maybe he can find something different that she's not allergic to.
Joy

rainbowinthesky
Regular Member


Date Joined Apr 2012
Total Posts : 25
   Posted 5/27/2012 1:48 AM (GMT -6)   
Thanks for the reply. She is 8 years old and only recently diagnosed although has had this since birth. Her vocal chords are already affected and her esophagus is chronically inflamed with focal cell dsyplasia hence the importance of her staying on PPis. I am in the UK so cant choose or change my GI and although I can leave messages for, I cant see my GI until mid June.

rainbowinthesky
Regular Member


Date Joined Apr 2012
Total Posts : 25
   Posted 5/29/2012 3:51 PM (GMT -6)   
My daughter complained of ankle pain aroudn the same time as the rash came - rash still there but not itchy. She is still complaining of ankle pain now. Can this be caused by the PPIs?

new_2012
Regular Member


Date Joined Mar 2012
Total Posts : 88
   Posted 5/29/2012 4:26 PM (GMT -6)   
@rainbowinthesky,

I developed rashes on Pepcid. I also develop rashes on other medication that I am allergic to. I take Benadryl for allergic reactions. My body is sensitive and lot of medications which are normal for 80% of population, end up causing rashes/hives on my body.

The GP can do allergy tests and give you list of medication that your daughter is sensitive to. I would strongly recommend checking out other options with doctor.( if not GI atleast allergy - specialists)

Hope you daugher has a fast recovery !!!

new_2012
Regular Member


Date Joined Mar 2012
Total Posts : 88
   Posted 5/29/2012 4:29 PM (GMT -6)   
@rainbowinthesky,

I forgot to add other details about allergies. It took me 3 days to develop hives/rashes all over my body on Pepcid. It was delayed response. Normally it takes 12 min for the body to respond.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/29/2012 9:11 PM (GMT -6)   
@RITS,
Joint pain is normal in an allergic reaction.
Try to see an allergist as soon as possible.
Joy

rainbowinthesky
Regular Member


Date Joined Apr 2012
Total Posts : 25
   Posted 5/29/2012 11:46 PM (GMT -6)   
Thanks all. I am in UK so not so straightforward. She has developmental flat feet too although never had any pain from this so I assumed the ankle pain related to this but it started exactly the same time as the rash.
I took her off the antihistamine as it was giving her awful stomach upset and her rash is just the same off it as it was on.

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 6/3/2012 2:36 AM (GMT -6)   
Hi there,

I had severe itching with each PPI that I tried and antihistamine didn't help either. I already have eczema and the ppis seem to aggravate it. I eventually found - by accident - that taking a little raw olive oil calmed my skin enough to cope with the ppi. I did some in depth thinking and digging around at the time and had these thoughts:-

1) ppis are proven to increase food allergy as you cannot digest protein as efficiently whilst taking them
2) ppis in capsules come in a variety of colours - may be I was allergic to the colourings. I switched to Lansoprazole which is white capsules
3) it may be nothing to do with allergy and may be a more typical drug reaction - sometimes with those you can become tolerant over time, but of course you may not
4) there may be a lower dose at which you can get some benefit but no side effect

Have you asked to be referred to an allergy consultant? I think I may have posted to you before about the research showing milk allergy as a cause of acid reflux in children....?

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 11:04 PM (GMT -6)
There are a total of 2,974,438 posts in 326,175 threads.
View Active Threads


Who's Online
This forum has 161277 registered members. Please welcome our newest member, Ki85.
323 Guest(s), 3 Registered Member(s) are currently online.  Details
ArtAngel, CAdogsRus, Lvg123